1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
blankLoading...

Boots Ibuprofen Gel

Last updated on: November 14th, 2021

Boots Ibuprofen 10% Gel

What this medicine is for

This medicine contains Ibuprofen which belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs), which act to relieve pain and reduce inflammation (swelling).

It can be used to relieve mild to moderate pain and inflammation (swelling) caused by backache, rheumatic and muscular pain, pain from non-serious arthritic conditions, sprains, strains, sports injuries and neuralgia.

Before you use this medicine

This medicine can be used by adults and children of 14 years and over. However, some people should not use this medicine or should seek the advice of their pharmacist or doctor first.

Do not use:

  • If you are allergic to ibuprofen or any other ingredients of the product, aspirin or other non-steroidal anti-inflammatory drugs (you have ever had asthma, runny nose, itchy skin or swelling of the lips, face or throat after taking these medicines)
  • If you are under 14 years of age, unless your doctor tells you to
  • If you are pregnant or breastfeeding, unless your doctor tells you to

Talk to your pharmacist or doctor:

  • If you have a stomach ulcer
  • If you have asthma
  • If you have kidney problems

Other important information

This gel may make your skin more sensitive to sunlight. Keep treated areas out of direct sunlight, but do not cover with plasters or dressings.

Boots Max Strength Ibuprofen 10 Gel - 40g

If you use other medicines

Before you use this gel, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:

  • Aspirin, or other non-steroidal anti-inflammatory pain killers (if you use these medicines with Ibuprofen gel you may notice more side effects)
  • Medicines to treat high blood pressure, or medicines to thin the blood (Ibuprofen gel may rarely affect these medicines)

If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.

How to use this medicine

Check the tube seal is not broken before first use. If it is, do not use the gel. Pierce tube seal with the point in the end of cap.

Age How make to use How often to use it
Adults and children of 14 years and over 2-5 cm of gel (50-125 mg of ibuprofen) on the affected area Every 4 hours, if you need to. Don’t use more than 4times in 24 hours.

Gently massage the gel into the affected area until it is absorbed.

Wash your hands as soon as you have used the gel.

Apply only to the skin.

Avoid contact with the eyes, mouth, lips or nose, or inflamed or broken skin.

Do not apply plasters or dressings over the gel.

Do not use on children under 14 years, unless your doctor tells you to.

Do not use more than the amount recommended above.

Stop using the gel if a rash develops.

If symptoms worsen, or do not go away after 14 days talk to your doctor.

If you use too much: It is unlikely to cause any harm.

If anyone accidentally swallows some: Rinse out the mouth and talk to a doctor straight away. Take your medicine and this leaflet with you.

Boots Max Strength Ibuprofen 5 Gel - 50g

Possible side effects

Most people will not have problems, but some may get some.! If you get any of these serious side effects, stop using the gel.

See a doctor at once:

  • Allergic reactions such as skin rash or itchy skin (which can sometimes be severe and include peeling and blistering of the skin) swelling of the face, neck or throat, worsening of asthma, difficulty in breathing

These other effects are less serious.

If they bother you talk to a pharmacist:

  • Stomach pain, heartburn
  • Kidney problems

If any side effect becomes severe, or you notice any side effect not listed here, please tell your pharmacist or doctor.

How to store this medicine

Store below 25°C.

Store in the original package.

Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.

Use by the date on the end flap of the carton.

What is in this medicine

The gel contains Ibuprofen 10% w/w, which is the active ingredient.

As well as the active ingredient, the gel also contains ethylhydroxycellulose, sodium hydroxide, benzyl alcohol, isopropyl alcohol, purified water.

The pack contains 30 g of gel.

Leave a Reply
  Subscribe  
Notify of